Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Done tummy tuck. Nerve twitching in arm, bicep muscle weakness, thumb numbness. Permanent issue?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
hi, i had a tummy tuck operation on friday and since then I have nerve twitching in my left arm and some bicep muscle weakness as well as a sort of numbness (feels like frostbite) in my left thumb. the sugeon says is was most likely due to being in a certain elevated position during the procedure. its day 3 now, should I be concerned about any more permanent issue?
Posted Wed, 3 Oct 2012 in Brain and Spine
Answered by Dr. Praveen Tayal 48 minutes later
Thanks for posting your query.
The nerve twitching and muscle weakness in the arm is likely to be due to a temporary nerve stretching due to an abnormal arm position during the surgery.
This is a temporary change and the nerve is likely to recover in 7-10 days without any treatment.
Please do not worry. It is not likely to produce any long term damage to your nerves.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor